Volume 21, issue 6 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 25
Issue 2, 547–1085
Issue 1, 1–546

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
The $L^p$–diameter of the group of area-preserving diffeomorphisms of $S^2$

Michael Brandenbursky and Egor Shelukhin

Geometry & Topology 21 (2017) 3785–3810
Bibliography
1 V Arnol’d, Sur la géométrie différentielle des groupes de Lie de dimension infinie et ses applications à l’hydrodynamique des fluides parfaits, Ann. Inst. Fourier (Grenoble) 16 (1966) 319 MR0202082
2 V I Arnol’d, The cohomology ring of the colored braid group, Mat. Zametki 5 (1969) 227 MR0242196
3 V I Arnol’d, B A Khesin, Topological methods in hydrodynamics, 125, Springer (1998) MR1612569
4 A Banyaga, The structure of classical diffeomorphism groups, 400, Kluwer (1997) MR1445290
5 M Benaim, J M Gambaudo, Metric properties of the group of area preserving diffeomorphisms, Trans. Amer. Math. Soc. 353 (2001) 4661 MR1851187
6 M Bestvina, K Fujiwara, Bounded cohomology of subgroups of mapping class groups, Geom. Topol. 6 (2002) 69 MR1914565
7 J S Birman, On braid groups, Comm. Pure Appl. Math. 22 (1969) 41 MR0234447
8 M Brandenbursky, On quasi-morphisms from knot and braid invariants, J. Knot Theory Ramifications 20 (2011) 1397 MR2851716
9 M Brandenbursky, Quasi-morphisms and Lp–metrics on groups of volume-preserving diffeomorphisms, J. Topol. Anal. 4 (2012) 255 MR2949242
10 M Brandenbursky, J Kędra, On the autonomous metric on the group of area-preserving diffeomorphisms of the 2–disc, Algebr. Geom. Topol. 13 (2013) 795 MR3044593
11 M Brandenbursky, J Kędra, Quasi-isometric embeddings into diffeomorphism groups, Groups Geom. Dyn. 7 (2013) 523 MR3095706
12 M Brandenbursky, E Shelukhin, On the large-scale geometry of the Lp–metric on the symplectomorphism group of the two-sphere, preprint (2015)
13 M Brandenbursky, E Shelukhin, On the Lp–geometry of autonomous Hamiltonian diffeomorphisms of surfaces, Math. Res. Lett. 22 (2015) 1275 MR3488375
14 E Calabi, On the group of automorphisms of a symplectic manifold, from: "Problems in analysis" (editor R C Gunning), Princeton Univ. Press (1970) 1 MR0350776
15 D Calegari, scl, 20, Math. Soc. Japan (2009) MR2527432
16 J Crisp, B Wiest, Quasi-isometrically embedded subgroups of braid and diffeomorphism groups, Trans. Amer. Math. Soc. 359 (2007) 5485 MR2327038
17 D G Ebin, Geodesics on the symplectomorphism group, Geom. Funct. Anal. 22 (2012) 202 MR2899686
18 D G Ebin, J Marsden, Groups of diffeomorphisms and the motion of an incompressible fluid, Ann. of Math. 92 (1970) 102 MR0271984
19 D G Ebin, G Misiołek, S C Preston, Singularities of the exponential map on the volume-preserving diffeomorphism group, Geom. Funct. Anal. 16 (2006) 850 MR2255383
20 Y Eliashberg, T Ratiu, The diameter of the symplectomorphism group is infinite, Invent. Math. 103 (1991) 327 MR1085110
21 A Fathi, Transformations et homéomorphismes préservant la mesure : systémes dynamiques minimaux, PhD thesis, Université Paris-Sud, Orsay (1980)
22 J M Gambaudo, É Ghys, Enlacements asymptotiques, Topology 36 (1997) 1355 MR1452855
23 J M Gambaudo, É Ghys, Commutators and diffeomorphisms of surfaces, Ergodic Theory Dynam. Systems 24 (2004) 1591 MR2104597
24 J M Gambaudo, M Lagrange, Topological lower bounds on the distance between area preserving diffeomorphisms, Bol. Soc. Brasil. Mat. 31 (2000) 9 MR1754952
25 P de la Harpe, Topics in geometric group theory, Univ. of Chicago Press (2000) MR1786869
26 T Ishida, Quasi-morphisms on the group of area-preserving diffeomorphisms of the 2–disk via braid groups, Proc. Amer. Math. Soc. Ser. B 1 (2014) 43 MR3181631
27 M Kapovich, RAAGs in Ham, Geom. Funct. Anal. 22 (2012) 733 MR2972607
28 C Kassel, V Turaev, Braid groups, 247, Springer (2008) MR2435235
29 B Khesin, R Wendt, The geometry of infinite-dimensional groups, 51, Springer (2009) MR2456522
30 S h Kim, T Koberda, Anti-trees and right-angled Artin subgroups of braid groups, Geom. Topol. 19 (2015) 3289 MR3447104
31 A N Kolmogorov, S V Fomın, Introductory real analysis, Dover (1975) MR0377445
32 S G Krantz, H R Parks, Geometric integration theory, Birkhäuser (2008) MR2427002
33 D McDuff, D Salamon, Introduction to symplectic topology, Oxford Univ. Press (1998) MR1698616
34 L Polterovich, Hofer’s diameter and Lagrangian intersections, Int. Math. Res. Not. 1998 (1998) 217 MR1609620
35 L Polterovich, The geometry of the group of symplectic diffeomorphisms, Birkhäuser (2001) MR1826128
36 L Polterovich, Floer homology, dynamics and groups, from: "Morse theoretic methods in nonlinear analysis and in symplectic topology" (editors P Biran, O Cornea, F Lalonde), NATO Sci. Ser. II Math. Phys. Chem. 217, Springer (2006) 417 MR2276956
37 P Py, Quasi-morphismes de Calabi et graphe de Reeb sur le tore, C. R. Math. Acad. Sci. Paris 343 (2006) 323 MR2253051
38 P Py, Quasi-morphismes et invariant de Calabi, Ann. Sci. École Norm. Sup. 39 (2006) 177 MR2224660
39 E Shelukhin, “Enlacements asymptotiques” revisited, Ann. Math. Qué. 39 (2015) 205 MR3418805
40 A I Shnirel’man, The geometry of the group of diffeomorphisms and the dynamics of an ideal incompressible fluid, Mat. Sb. 128(170) (1985) 82, 144 MR805697
41 A I Shnirel’man, Generalized fluid flows, their approximation and applications, Geom. Funct. Anal. 4 (1994) 586 MR1296569
42 A Shnirelman, Microglobal analysis of the Euler equations, J. Math. Fluid Mech. 7 (2005) MR2168250
43 S Smale, Diffeomorphisms of the 2–sphere, Proc. Amer. Math. Soc. 10 (1959) 621 MR0112149